Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 55, NWS Tulsa, OK

March 24, 2005Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2005, 9:57 PM CST for Mayes County, Rogers County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2005, 9:57 PM CST (03:57 UTC)
Expired
Mar 24, 2005, 10:45 PM CST
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:35 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 250359
SVRTSA
OKC097-131-250445-
/O.NEW.KTSA.SV.W.0055.050325T0357Z-050325T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAYES COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEAST ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1045 PM CST

* AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CHOUTEAU TO 9 MILES SOUTHWEST OF INOLA...MOVING
  SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MURPHY AND MAZIE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3614 9515 3610 9511 3609 9511 3609 9557
      3610 9556 3612 9557 3614 9557 3615 9560
      3623 9556 3627 9531

$$
1 follow-up statement
000 
WWUS54 KTSA 250422
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CST THU MAR 24 2005

OKC097-131-250445-
/O.CON.KTSA.SV.W.0055.000000T0000Z-050325T0445Z/
ROGERS OK-MAYES OK-
1022 PM CST THU MAR 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR
MAYES AND ROGERS COUNTIES...

AT 1018 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF CATOOSA...MOVING
EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CATOOSA...
VERDIGRIS...TIAWAH...INOLA...CHOUTEAU...MURPHY AND MAZIE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.


LAT...LON 3614 9515 3610 9511 3609 9511 3609 9557
      3610 9556 3612 9557 3614 9557 3618 9580
      3628 9581 3631 9544

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:17 PM CST, 40 minutes earlier.

Area forecast discussion, Mar 24, 9:17 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
917 PM CST THU MAR 24 2005

.UPDATE...
BUSY EVENING TO SAY THE LEAST. COLD FRONT CURRENTLY MOVING INTO
THE TULSA METRO AREA...WITH DIME/NICKEL SIZE HAIL AT THE TULSA
WFO A FEW MINTUES AGO. SERN OK CONVECTION HAS WEAKENED
SIGNIFICANTLY OVER THE PAST HOUR...ALTHOUGH STRONG TO SEVERE LINE
OF STORMS ALONG I-44 WILL CONTINUE TO TREK E OVER THE NEXT SEVERAL
HOURS. SHOULD BE ABLE TO CLEAR A FEW COUNTIES IN NE OK FROM WATCH
NUMBER 77 IN THE NEXT HOUR OR SO.

UPDATED ZONES ALREADY OUT TO REFLECT NEW THUNDERSTORM WATCH UNTIL
4 AM FOR NW AR.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH NUMBER 77 IN EFFECT FOR ALL OF
EASTERN OKLAHOMA UNTIL 1 AM.
AR...SEVERE THUNDERSTORM WATCH NUMBER 78 IN EFFECT FOR ALL OF
NORTHWEST ARKANSAS UNTIL 4 AM.

&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Mar 24, 9:05 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU MAR 24 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CST THU MAR 24 2005

...SEVERE THUNDERSTORMS MOVING ACROSS THE REGION...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
 	AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
		ARKANSAS.
	ONSET...ONGOING...ENDING AROUND 3AM.

DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF
EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  ELEVATED INSTABILITY
OF 500 TO 1000 J/KG IS IN PLACE ACROSS THE AREA.  THE STORMS ARE
ORGANIZING ON A COLD FRONT IN MODERATE TO STRONG DEEP LAYER SHEAR.
HAIL WILL BE THE PRIMARY THREAT WITH THE STORMS.  THE ACTIVITY WILL
BEGIN TO WEAKEN AND OR EXIT THE AREA AROUND 3AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACTIVATE PER YOUR LOCAL PLANS WHEN
UNDER A WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY...
KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE
WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY
NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW
EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM
WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 24, 9:29 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO TIME OF REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             TULSA                   36.13N 95.92W
03/24/2005  1.00 INCH        TULSA              OK   PUBLIC

            61ST AND PEORIA

&&

CKH
Special weather statement, Mar 24, 9:42 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST THU MAR 24 2005

OKZ070-250430-
MUSKOGEE OK-
942 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 942 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 32 MILES NORTH OF HASKELL TO TAFT MOVING EAST AT
30 MILES AN HOUR. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PUMPKIN CENTER...MUSKOGEE...JAMESVILLE...TAFT...
FORT GIBSON AND HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND
WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 24, 9:44 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST THU MAR 24 2005

ARZ019-250415-
CRAWFORD AR-
944 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 944 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF VAN BUREN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...CONCORD...
BIDVILLE...MULBERRY...MOUNTAINBURG...VAN BUREN...ALMA...CHESTER...
KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...LOCKE AND MT
GAYLER.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 24, 9:48 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CST THU MAR 24 2005

OKZ060-064-250445-
CREEK OK-TULSA OK-
948 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND CREEK

AT 948 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF KELLYVILLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAY...TULSA...SAND
SPRINGS...JENKS...BROKEN ARROW...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 24, 9:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CST THU MAR 24 2005

OKZ057-250430-
CRAIG OK-
953 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 953 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF CENTRAILIA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Local storm report, Mar 24, 9:55 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             3 NE VAN BUREN          35.47N 94.31W
03/24/2005  0.75 INCH        CRAWFORD           AR   STORM CHASER

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 6:24 PM CSTSevere Thunderstorm WarningTSAPittsburg66 min
Mar 24, 7:08 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Washington67 min
Mar 24, 7:09 PM CSTSevere Thunderstorm WarningTSAHaskell66 min
Mar 24, 7:20 PM CSTSevere Thunderstorm WarningTSATulsa40 min
Mar 24, 7:21 PM CSTSevere Thunderstorm WarningTSAMcIntosh54 min
Mar 24, 7:23 PM CSTSevere Thunderstorm WarningTSAOkmulgee67 min
Mar 24, 7:24 PM CSTSevere Thunderstorm WarningTSALatimer66 min
Mar 24, 7:25 PM CSTSevere Thunderstorm WarningTSAPittsburg65 min
Mar 24, 7:30 PM CSTSevere Thunderstorm WarningTSARogers75 min
Mar 24, 7:31 PM CSTSevere Thunderstorm WarningTSAPawnee59 min
Mar 24, 7:36 PM CSTSevere Thunderstorm WarningTSACreek55 min
Mar 24, 7:41 PM CSTSevere Thunderstorm WarningTSAMuskogee64 min
Mar 24, 7:47 PM CSTSevere Thunderstorm WarningTSACraig58 min
Mar 24, 7:49 PM CSTSevere Thunderstorm WarningTSAPushmataha56 min
Mar 24, 7:58 PM CSTSevere Thunderstorm WarningTSATulsa62 min
Mar 24, 8:11 PM CSTSevere Thunderstorm WarningTSAHaskell, LeFlore64 min
Mar 24, 8:12 PM CSTSevere Thunderstorm WarningTSACherokee63 min
Mar 24, 8:12 PM CSTSevere Thunderstorm WarningTSANowata63 min
Mar 24, 8:14 PM CSTSevere Thunderstorm WarningTSAOsage62 min
Mar 24, 8:24 PM CSTSevere Thunderstorm WarningTSALatimer66 min
Mar 24, 8:27 PM CSTSevere Thunderstorm WarningTSASequoyah63 min
Mar 24, 8:30 PM CSTSevere Thunderstorm WarningTSAOttawa75 min
Mar 24, 8:38 PM CSTSevere Thunderstorm WarningTSAWashington67 min
Mar 24, 8:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers79 min
Mar 24, 8:45 PM CSTSevere Thunderstorm WarningTSACraig60 min
Mar 24, 8:51 PM CSTSevere Thunderstorm WarningTSATulsa69 min
Mar 24, 8:55 PM CSTSevere Thunderstorm WarningTSAWagoner80 min
Mar 24, 9:06 PM CSTSevere Thunderstorm WarningTSACreek, Okmulgee54 min
Mar 24, 9:12 PM CSTSevere Thunderstorm WarningTSALeFlore63 min
Mar 24, 9:24 PM CSTSevere Thunderstorm WarningTSADelaware81 min
Mar 24, 9:28 PM CSTSevere Thunderstorm WarningTSANowata62 min
Mar 24, 10:09 PM CSTSevere Thunderstorm WarningTSATulsa66 min
Mar 24, 10:11 PM CSTSevere Thunderstorm WarningTSAMuskogee65 min
Mar 24, 10:13 PM CSTSevere Thunderstorm WarningTSACherokee, Wagoner65 min
Mar 24, 10:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers79 min
Mar 24, 11:41 PM CSTSevere Thunderstorm WarningTSAAdair64 min
Mar 24, 11:54 PM CSTSevere Thunderstorm WarningTSASequoyah81 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.